This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was diagnosed with PTSS in 2002 and was taking small dosage of Celexa, which ended. In June 2003 a new therapist I was seeing prescribed 25mg then 50mg of zoloft, which was increased to 100mg in October, after a relationship demise. I have been taking 50mg zoloft since the New year. In the past couple of weeks I have been taking 50mg every other day. LIFE IS BEAUTIFUL. I have come to terms with the tragic events in my past and am about to open a new business on my own and the future is bright. I don't want to be on this medication any more. I no longer see the therapist and I want to stop the zoloft, but intuitively know stopping most meds cold turkey is a bad idea. Can you suggest a weaning off period for me.
The recommended way is gradually diminish the dose over a two to three week period, the last week taking the smallest dose every other day, then stopping. Great idea to use the medication as you described, temporarily during a rough period, and then off once you have regained your well being.
It might be wise of you to stay on the Zoloft for a few more months. It is generally advised to people to continue taking the medication, even if you start to feel better. SSRIs like zoloft can sometime take 4-6 months to provide maximum benefit, as well as long term correction. And you should know that 50mg is a relitively small dose for zoloft. On the other hand, if you still feel that you can cope without it, just gradually decrease the dose under your doctor's supervision. You have not been on it that long, so withdrawl (withdrawal) symptoms are unlikely, along with the fact that Zoloft is generally not habit forming. The worst that can happen is that your anxiety/PTSS symptoms will return. From my understanding, PTSS is most effectively dealt with by means of pyschotheorpy. So if you do choose to stop the medication, and experience recurring PTSS symptoms again, go back to theorpy. In most cases, medication is only an aid, not a cure. The underlying cause to your emotional stress should be dealt with through cognative, and dynamic theropy to fully make ends meet. Good luck to you, and I hope the forum M.D. can help you further.
Do not take this as professional advice. I have no background in medical/psychiatric care. This information is based on persoan experience.
You should always contact your doctor if you want to go off a medicine. Your psychiatrist can tell you how to wean off the zoloft. Going off cold turkey or too fast can cause serious side effects that can be avoided by following your doctors advise and instructions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.